Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 2814  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Article Submission Resources Sections Etcetera Contact
 
  NAVIGATE Here 
  Search
 
  
 RESOURCE Links
 ::  Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::  Article in PDF (520 KB)
 ::  Citation Manager
 ::  Access Statistics
 ::  Reader Comments
 ::  Email Alert *
 ::  Add to My List *
* Registration required (free) 

  IN THIS Article
 ::  References
 ::  Article Figures

 Article Access Statistics
    Viewed2585    
    Printed65    
    Emailed1    
    PDF Downloaded48    
    Comments [Add]    

Recommend this journal


 


 
  Table of Contents     
IMAGES IN MEDICINE
Year : 2014  |  Volume : 60  |  Issue : 2  |  Page : 211

Pedal edema in a female of RS3PE


1 Department of Internal Medicine, Katou Clinic, Fukui, Japan
2 Department of Internal Medicine, University of Fukui, Faculty of Medical Sciences, Eiheiji, Japan
3 Department of Internal Medicine, Nakamura Hospital, Echizen, Japan

Date of Web Publication13-May-2014

Correspondence Address:
Dr. T Konoshita
Department of Internal Medicine, University of Fukui, Faculty of Medical Sciences, Eiheiji
Japan
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0022-3859.132369

Rights and Permissions




How to cite this article:
Hattori K, Konoshita T, Wakahara S, Miyamori I. Pedal edema in a female of RS3PE. J Postgrad Med 2014;60:211

How to cite this URL:
Hattori K, Konoshita T, Wakahara S, Miyamori I. Pedal edema in a female of RS3PE. J Postgrad Med [serial online] 2014 [cited 2019 Aug 17];60:211. Available from: http://www.jpgmonline.com/text.asp?2014/60/2/211/132369


A 74-year-old woman developed bilateral pedal edema [Figure 1] in her course of treatment with levothyroxine for hypothyroidism. The dose was augmented but symptoms persisted. When she came to us, her pitting edema was limited to hands and feet. Laboratory data showed no sign of cardiac, hepatic or renal failure. Thyroid hormone levels were adequate (fT3 3.6 pg/ml, fT4 1.4 ng/dl, TSH 12.5 μU/ml). The, fT4 levels were in normal range and TSH levels were a little less than 10.0 microIU/ml as targeted. Her C-reactive protein (CRP) was augmented to 10.73 mg/dl and WBC count was 8,700/mm 3 . Her rheumatoid factor and anti-nuclear antibody including RNP, Sm and double-strand DNA were all negative. We thus suspected on remitting seronegative symmetrical synovitis with pitting edema (RS3PE).
Figure 1: A 74-year-old woman was referred to us because of severe bilateral pedal edema

Click here to view


RS3PE was originally advocated by McCarty [1] and recently re-characterized. [2] We administered 10 mg of prednisolone and within a fortnight her edema disappeared [Figure 2] and CRP returned to normal (0.68 mg/dl).
Figure 2: Two weeks after 10 mg of prednisolone, the bilateral pedal edema was completely disappeared

Click here to view


 
 :: References Top

1.McCarty DJ, O'Duffy JD, Pearson L, Hunter JB. Remitting seronegative symmetrical synovitis with pitting edema. RS3PE syndrome. JAMA 1985;254:2763-7.  Back to cited text no. 1
[PUBMED]    
2.Kimura M, Tokuda Y, Oshiawa H, Yoshida K, Utsunomiya M, Kobayashi T, et al. Clinical characteristics of patients with remitting seronegative symmetrical synovitis with pitting edema compared to patients with pure polymyalgia rheumatica. J Rheumatol 2012;39:148-53.  Back to cited text no. 2
    


    Figures

  [Figure 1], [Figure 2]



 

Top
Print this article  Email this article
 
Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow